Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

John B

Members
  • Content count

    4
  • Joined

  • Last visited

Community Reputation

0 Neutral

About John B

  • Rank
    Newbie
  1. Side Effect Or Wearing Off?

    Am I correct in assuming the 10/100 CR and 10/100 immediate release (currently taken) contain the same total amount of medicine? So probably no slow transition needed? If he were to go with 25/100 immediate release, what would be a reasonable transition over time? Your comments are very helpful! Thank You!
  2. Side Effect Or Wearing Off?

    We have a couple of weeks before she goes to the doctor, and I want to make sure to be prepared by having a basic understanding of these drugs. If a larger dose of immediate release sinemet, say 25/100 were given, would the good effect last a longer time? What would be the downside? Is the CR version always preferable? Another forum member kindly informed me of comtan, which I understand to be an extender of the effects. Is that drug appropriate? Is it well tolerated? She is very sensitive to change in medication. Both times she went into the hospital, it was following a seemingly minor change in medication. So we want to go very slowly with any change. What would be a reasonable transition plan to go to the CR version? How about if the doctor were to go with 25/100 immediate release? I have found that her doctors don't really pay much attention to the transition. Or maybe she is just more sensitive to change than people they usually encounter. Your comments are very helpful. Thanks! John
  3. Side Effect Or Wearing Off?

    Thank you, Mark, for your comments and for your focus on her quality of life. Your comments help with my understanding and with preparing for her next doctor visit. She is a good "test taker" so the doctor sees very little evidence of the symptoms. I have to tell about the symptoms or they don't get considered. I have some follow-up questions, please. If the dosing of C/L 10/100 were changed to every 3 hours, how would you physically avoid times of full stomach? The practicality of this baffles me. Or maybe I should be asking how important is the empty stomach dosing? Or maybe the question should be how long after dosing to wait before eating and how long after eating to wait before dosing? Related to this, how would a controlled release product avoid this, since it is releasing at several times over its 8 hour span? She has occasionally had some of the large involuntary arm movements you mentioned (at times of anxiety). Not every time, though, maybe 10% of the time, when some other stress is in action. Early on, in 2015 before any meds and before any significant walking problems, she had smaller involuntary movements of hands and legs. Her primary care doctor thought it indicated PD, but the neurologists (10 of them) said no PD. One who commented in more detail said these were not PD tremors, but were the wrong frequency. I later associated these smaller movements with anxiety also. She is pretty much OK walking at 9 am after 12 hours sleep and 16 hours without a dose of C/L. Would this be consistent with PD or not? Does something happen during sleep to generate the brain chemicals she needs? Thank you again for your learned comments! John
  4. I'm new to this forum and am in awe of the amount of good information exchanged here. My wife has had problems since 2014 with movement and anxiety. I try to help her as much as I can and hope to gain some knowledge. I will give a little background and then ask my questions. I apologize if this gets too long. The basics of it includes 2 hospital stays for inability to walk and severe anxiety, inpatient and outpatient physical rehab, every test anyone could think of, 10 neurologists including local hospital plus Vanderbilt and UAB. All tests negative and NO diagnosis. Prior to 2015, she had not taken ANY prescription medication in her entire life and had enjoyed good health. She was an avid exerciser. She is currently 100 pounds which is her normal weight. It turns out she is very sensitive to medication and small amounts seem to affect her more than most people. She is 64 years old. About 18 months ago after she returned from an 18 day hospital stay (in a wheelchair with no rehab!), one doctor decided to try generic Sinemet 10/100 three times per day. It was unclear at that time if the med made any difference at all, but she did gradually regain her ability to walk without falling too often and she continued this med at the same 3/day. Other current meds are mirtazapene 45mg at bedtime and clonazepam 0.25 mg 2/day. She was not eating well and had lost weight from refusing to eat her evening meal. At my insistence, she had gradually increased in physical strength and worked up to walking outdoors as much as 3 miles at a time with fairly good gait and no complaints. Indoor gait was not nearly as good but was stable. About 4 months ago, she reported difficulty moving in bed. Eventually this developed into inability to either rise from bed or get into bed. Eventually that led to needing much assistance walking at all. She has good balance at all times, but has an irresistible tendency to walk with bent legs, on toes, with short steps, which leads to a stutter-step, freeze and fall forward. This is a return of symptoms from 18 months ago. I did some online reading to see if she was getting the best from the carbidopa/levidopa, thinking maybe the underlying condition had progressed and possibly the med was actually working but was not enough. I started giving the C/L on empty stomach and changed her bedtime dose to 5pm. This turned out to be a very good thing as she now was willing and enthusiastic to eat her evening meal! in 3 months she has regained the weight she lost in the prior year. Symptoms have slightly improved as well since the schedule change probably due to a general attitude improvement. She is better in the mornings after her 12 hour sleep. Prior dosing times were 9am, 2pm, and 9pm. Current dosing times are 9am, 2pm, and 5pm. A pattern of response to this drug has become clear (90% of the time or more). I can't believe I didn't notice it before as it has been there for 18 months. Current response to each C/L dose is: During the first hour, no change good or bad. During the period from 1-hour-after until 3-hours-after, she does very well and sometimes says she feels great. Generally she walks upright during this time with good length of steps and needs no assistance. At 3-hours-after she starts to get anxious, and by 4-hours-after, the anxiety can reach very severe proportions (as in total debilitation and panic attack). So it seems that it was not lack of appetite keeping her from eating, but instead was anxiety! So my question is this. Given the response pattern noted, is this anxiety a symptom of wearing-off or is anxiety a side effect of the C/L that waits 3 hours to emerge? You have my thanks for sticking with my writing this far!
×